Jump to content

w/d sx question - Paranoid and delusional


Recommended Posts

My 70 y.o. father is about two weeks out of a 5-day detox from clonazepam (yeah, that was before we found this board and the Ashton manual). He was on it for about 6 months and it nearly killed him.

 

He had a window the other day and now is worse than ever. His anxiety has gotten to the point where he is paranoid and nearly delusional. He's convinced that somehow this illness has ruined him financially (it hasn't) and apparently the evil insurance carriers are going to somehow force him to go to psychiatrists, put him back on the meds and have him committed. That is typical of the stuff that has completely overwhelmed his mind 24 hours a day.

 

A week ago he had these thoughts/feelings but was very cognizant that it was not real and was from the w/d. Now he's not. At all.

 

Is this a symptom of the w/d or is he truly looney?

 

Thanks in advance for your replies!

 

Scott

Link to comment
Share on other sites

Scott -

 

I think it is safe to say that you will have many responses to your question; I've been off of Lorazepam for almost two months and I have had those kind of thoughts off and on the entire time.  He'll need all the support you can give him, and I really don't think he is "looney."

 

Rico 

Link to comment
Share on other sites

Oh Scott, your dad is far from looney. Withdrawal from clonazepam, a/k/a the k. is real and it is serious. Please be there for him and provide as much support as possible. He will need plenty of reassurances during this awful time; you will need patience. Hope that he is one of those people who can get through this quickly and with minimal sxs.

 

Take care,

 

Lida

Link to comment
Share on other sites

Hi, I also became delusional after 3 day detox from klonopin. For me it lasted 4 months. Its very scarey. This will pass Im sure but hell need a lot of reassurance. Just tell him its because of the rapid detox that hes having these ideas. Im sorry hes reacting this way. Its temporary.
Link to comment
Share on other sites

Scott - I am so sorry for what you guys are going thru;  he is so lucky to have you there for him; he will be grateful for the rest of his life.  there are threads on here about derealization.  i have that.  it helped me understand my bizarre thinking.  the drug is bad and the mental stuff is the worst.  i hope he gets relief soon.

pan

Link to comment
Share on other sites

×
×
  • Create New...